Alert archive / Connecticut / Wind Advisories in 2014
Wind Advisory 5, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 22, 2014, 9:23 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut; Suffolk County, New York. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2014, 9:23 PM EDT (01:23 UTC)
- Expired
- Oct 23, 2014, 6:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 59 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
989 WWUS71 KOKX 230123 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 923 PM EDT WED OCT 22 2014 ...STRONG NORTHERLY WINDS TONIGHT ACROSS CENTRAL AND EASTERN SECTIONS OF LONG ISLAND AND COASTAL CONNECTICUT... CTZ010>012-NYZ078>081-230600- /O.NEW.KOKX.WI.Y.0005.141023T0123Z-141023T0600Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 923 PM EDT WED OCT 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * LOCATIONS...COASTAL CONNECTICUT FROM NEW HAVEN EAST...AND ALL OF SUFFOLK COUNTY LONG ISLAND. * HAZARDS...STRONG WINDS. * WINDS...NORTH 25 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...UNTIL 2 AM. * IMPACTS...STRONG NORTHERLY WINDS MAY DOWN POWER LINES AND A FEW TREES...AND MAKE DRIVING DIFFICULT ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
948 WWUS71 KOKX 230527 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 127 AM EDT THU OCT 23 2014 ...STRONG NORTHERLY WINDS TONIGHT ACROSS CENTRAL AND EASTERN SECTIONS OF LONG ISLAND AND COASTAL CONNECTICUT... CTZ010>012-NYZ078>081-231000- /O.EXT.KOKX.WI.Y.0005.000000T0000Z-141023T1000Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 127 AM EDT THU OCT 23 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * LOCATIONS...COASTAL CONNECTICUT FROM NEW HAVEN EAST...AND ALL OF SUFFOLK COUNTY LONG ISLAND. * HAZARDS...STRONG WINDS. * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...UNTIL 6 AM. * IMPACTS...STRONG NORTHERLY WINDS MAY DOWN POWER LINES AND A FEW TREES...AND MAKE DRIVING DIFFICULT ON ELEVATED ROADWAYS AND BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
763 WWUS71 KOKX 230957 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 557 AM EDT THU OCT 23 2014 CTZ010>012-NYZ078>081-231100- /O.EXP.KOKX.WI.Y.0005.000000T0000Z-141023T1000Z/ SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 557 AM EDT THU OCT 23 2014 ...WIND ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THEREFORE IT IS BEING ALLOWED TO EXPIRE AT 6 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 22, 8:40 PM EDT, 43 minutes earlier.
Area forecast discussion, Oct 22, 8:40 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
840 PM EDT WED OCT 22 2014
.SYNOPSIS...
LOW PRESSURE EAST OF THE DELMARVA WILL DEEPEN AND TRACK
NORTHEAST...PASSING SOUTH AND EAST OF LONG ISLAND TONIGHT AND
THURSDAY. THE LOW CONTINUES TO TRACK NORTHEAST THURSDAY NIGHT AND
FRIDAY...REACHING THE CANADIAN MARITIME BY LATE FRIDAY. LOW
PRESSURE DOMINATES IN CANADIAN MARITIMES FRIDAY NIGHT THROUGH THE
WEEKEND. A COLD FRONT MOVES ACROSS SATURDAY NIGHT. HIGH PRESSURE
RETURNS EARLY TO MID NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CLOSED UPPER LOW CONTINUES TO SLOWLY DEEPEN AND TRACK TO THE
NORTHEAST FROM OFF THE DELMARVA TONIGHT. LATEST SAT WV IMAGERY
SHOWS DRY SLOT PUNCHING IN TOWARD MONTAUK HELPING TO ENHANCE MID
LEVEL CONVERGENCE/INSTABILITY...WITH LINE OF STRONG TO SVR TSTMS
WITH GRAVITY WAVE LIKE APPEARANCE S OF MONTAUK AND MOVING NW
TOWARD THE FORKS OF LONG ISLAND AND SE CT. CONVECTION IS ELEVATED
BUT DUCTING OF GRAVITY WAVE ENERGY JUST N OF THE APPROACHING
OCCLUDED FRONT COULD ALLOW VERY STRONG WINDS TO REACH THE SURFACE
THERE...AND WE ARE MONITORING RADAR FOR POSSIBLE SVR TSTM WARNING
ISSUANCES.
ELSEWHERE...BANDS OF LIGHT./MODERATE RAIN WILL PIVOT AROUND THE
CLOSED LOW TONIGHT AS IT DEEPENS AND PASSES SOUTH OF LONG ISLAND
TONIGHT. TEMPERATURES WILL NOT FLUCTUATE MUCH WITH THE RAIN AND
CLOUD COVER...AND NO CHANGE IN THE AIR MASS...REMAINING MOSTLY IN
THE LOWER AND MID 50S.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
THE UPPER LOW REMAINS CLOSED OFF AND BY LATE IN THE DAY THURSDAY
INTO THURSDAY NIGHT BEGINS TO GET PICKED UP BY THE WESTERLIES AND
MOVES A LITTLE QUICKER THURSDAY NIGHT INTO FRIDAY. MEANWHILE THE
SURFACE LOW CONTINUES TO SLOWLY DEEPEN INTO FRIDAY. BANDS OF RAIN
WILL CONTINUE ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT WITH
CATEGORICAL POPS EARLY SLOWLY LOWERING INTO THE AFTERNOON. AS THE
LOW PULLS TO THE NORTHEAST LATE THURSDAY NIGHT INTO FRIDAY
PRECIPITATION WILL BE ENDING FROM WEST SOUTHWEST TO THE NORTHEAST.
MODELS WERE IN GOOD AGREEMENT WITH THE TRACK AND LOW INTENSITY AND
A BLEND WAS USED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
VERTICALLY STACKED LOW WITH EQUIVALENT BAROTROPIC CHARACTERISTICS
NEAR NOVA SCOTIA FRIDAY NIGHT EVENTUALLY BECOMES DIFFUSE AND MERGES
WITH ANOTHER LOW PRESSURE SYSTEM IN SOUTHEAST CANADA DURING THE
WEEKEND.
SO ESSENTIALLY...LOW PRESSURE REMAINS IN THE CANADIAN MARITIMES
FRIDAY NIGHT THROUGH THE WEEKEND. NORTHWEST FLOW ALOFT IN THE REGION
WITH MORE SOUTHWEST TO WEST FLOW AT THE SURFACE SATURDAY WILL ALLOW
FOR A WARMER THAN NORMAL AIR MASS BUT A COLD FRONT MOVING ACROSS
SATURDAY NIGHT WILL DELIVER ANOTHER COOL AIR MASS ON SUNDAY. IT EVEN
APPEARS THERE COULD BE A SECONDARY COLD FRONT MOVING THROUGH ON
SUNDAY...HELPING TO REINFORCE THE COOLER AIR.
EARLY NEXT WEEK RIDGING HIGH PRESSURE WILL BE THE DOMINANT FEATURE.
THE AIR MASS MODERATES TO WARMER THAN NORMAL ON AVERAGE. ANOTHER COLD
FRONT APPROACHES FOR LATE NEXT WEDNESDAY.
QUITE A DRY STRETCH OF WEATHER FORECAST. THE COLD FRONT SATURDAY
NIGHT INTO SUNDAY WILL BE MOISTURE STARVED WITH A MORE NORTHWESTERLY
FLOW THROUGH THE ATMOSPHERE. THEREFORE IT COULD VERY WELL MOVE
THROUGH DRY WITH PERHAPS A SHOWER OR TWO BUT JUST SLIGHT CHANCES.
THERE IS SOME INSTABILITY SHOWN AND DESPITE THE LACK OF
MOISTURE...THE SHORTWAVE AND VORTICITY ADVECTION IS LARGE SATURDAY
NIGHT SO THIS COULD RESULT IN POSSIBLE CONVECTION BUT WITH
INSTABILITY OF GENERALLY LESS THAN 100 J/KG OVER MUCH OF THE
AREA...LEFT ANY MENTION OF THUNDER OUT.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
LOW PRESSURE SLOWLY TRACKS JUST TO THE SOUTH...THEN EAST OF LONG
ISLAND INTO THURSDAY EVENING.
PRIMARILY MVFR CONDITIONS THROUGH THE TAF PERIOD. ISOLATED POCKETS
IFR POSSIBLE IN HEAVY RAINFALL FROM TONIGHT INTO EARLY THURSDAY
MORNING. CONFIDENCE IN IFR OCCURRENCE AT ANY GIVEN LOCATION AND ITS
DURATION IS TOO LOW TO REFLECT IN TAFS AT THIS TIME. POCKETS OF
VFR POSSIBLE BY MID-LATE THURSDAY AFTERNOON...HOWEVER CONFIDENCE
IN THIS IS ALSO NOT HIGH ENOUGH TO REFLECT IN THE TAFS AT THIS
TIME.
WINDS SLOWLY BACK FROM NNE TO NNW-NW THROUGH THE TAF PERIOD.
STRONGER WINDS/GUSTS INITIALLY NEAR SOUTH SHORES OF CT/LONG
ISLAND/NYC TO GET STARTED. DO EXPECT WINDS AT OTHER TERMINALS TO
INCREASE THIS EVENING. GENERALLY HAVE POTENTIAL FOR GUSTS AROUND 25-30KT
INTO AT LEAST EARLY THURSDAY AFTERNOON...WITH SOME OCCASIONAL
GUSTS TO 35 KT POSSIBLE NEAR THE IMMEDIATE COAST. PEAK GUSTS COULD
BE AS MUCH AS 10KT HIGHER AS THOSE FORECAST IN THE TAF.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
KEWR FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
KHPN FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
KISP FCSTER COMMENTS: AMENDMENTS POSSIBLE DUE TO POTENTIAL FOR
VARIABLE CEILINGS/VISIBILITIES AND WIND SPEED/GUST SPEED.
.OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY...
.THURSDAY NIGHT...MVFR OR LOWER CONDITIONS IN PERIODS OF RA. NW
WINDS G25-30KT POSSIBLE...ESPECIALLY AT COASTAL/CITY TERMINALS.
.FRIDAY...MOST LIKELY VFR...WITH LOW CHANCE SPOTTY MVFR. NW WINDS
G20-25KT POSSIBLE.
.FRIDAY NIGHT-SATURDAY. VFR. NW WINDS G15-20KT POSSIBLE.
.SATURDAY NIGHT...MOST LIKELY VFR...LOW CHANCE MVFR. W WINDS G20-25KT
POSSIBLE.
.SUNDAY-SUNDAY NIGHT...MOST LIKELY VFR...LOW CHANCE MVFR. NW WINDS
G25-30KT POSSIBLE.
.MONDAY...VFR.
&&
.MARINE...
LOW PRESSURE EAST OF THE SOUTHERN NJ COAST EARLY THIS EVENING WILL
CONTINUE TO DEEPEN AND MOVE SLOWLY TOWARD THE NORTHEAST FRIDAY...
REACHING NEAR NOVA SCOTIA BY FRIDAY EVENING. LATEST SFC OBS
INDICATE WINDS STRONGER THAN PREVIOUSLY FCST...AND THE 18Z NAM AND
OTHER HI-RES MODELS ARE CAPTURING THE SITUATION WELL....INCLUDING
BRIEF EPISODE OF WINDS NEAR 50 KT OVER THE FAR ERN OCEAN WATERS
THIS EVENING. GALE WARNINGS REMAIN IN EFFECT THROUGH TONIGHT FOR
ALL WATERS...AND FOR THE OCEAN WATERS INTO THU AFTERNOON.
SCA LEVEL GUSTS EXPECTED ON THE SOUND/HARBOR/BAYS ON THU. AS THE
LOW PULLS NORTHEAST THURSDAY NIGHT INTO FRIDAY THE WIND WILL
GRADUALLY DIMINISH WITH SCA LEVEL GUSTS POSSIBLE INTO FRIDAY.
OCEAN SEAS WILL REMAIN ABOVE 5 FT THROUGH AT LEAST THU NIGHT.
STARTING FRIDAY NIGHT...PROBABLY SOME RESIDUAL SCA CONDITIONS ON THE
WATERS. THESE WILL LOWER TO BELOW SCA LATE FRIDAY NIGHT INTO EARLY
SATURDAY BUT WILL TREND BACK UP DURING THE DAY SATURDAY. SCA
CONDITIONS ARE FORECAST TO CONTINUE SATURDAY WITH POTENTIAL FOR
GALES SUNDAY INTO SUNDAY EVENING. THESE LOWER BY LATER SUNDAY NIGHT
INTO MONDAY BUT SCA CONDITIONS WILL GRADUALLY TAPER DOWN FROM WEST
TO EAST MONDAY AFTERNOON.
&&
.HYDROLOGY...
GENERALLY LIGHT RAIN WITH PERIODS OF MODERATE RAIN WILL CONTINUE
TONIGHT INTO EARLY FRIDAY. BASIN AVERAGE RAINFALL THROUGH FRIDAY
MORNING WILL TOTAL FROM AROUND 3/4 OF AN INCH ACROSS NORTHEASTERN
NEW JERSEY TO 1 1/4 INCHES ACROSS SOUTHEASTERN CONNECTICUT.
NO SIGNIFICANT WIDESPREAD PRECIPITATION EXPECTED FRI NIGHT THROUGH
THE FIRST HALF OF NEXT WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT THURSDAY FOR ANZ330-335-338-340-
345.
GALE WARNING UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-355.
&&
SYNOPSIS...MET/JM
NEAR TERM...GOODMAN/MET
SHORT TERM...MET
LONG TERM...JM
AVIATION...MALOIT
MARINE...GOODMAN/MET/JM
HYDROLOGY...MET/JMHazardous weather outlook, Oct 22, 3:36 PM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 336 PM EDT WED OCT 22 2014 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-231000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 336 PM EDT WED OCT 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-231000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 336 PM EDT WED OCT 22 2014 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-231000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 336 PM EDT WED OCT 22 2014 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Oct 22, 8:29 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
829 PM EDT WED OCT 22 2014
NYZ079-081-230115-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
829 PM EDT WED OCT 22 2014
...STRONG THUNDERSTORMS WILL IMPACT EASTERN SUFFOLK COUNTY...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES SOUTHEAST
OF MONTAUK POINT TO 16 MILES SOUTHEAST OF MONTAUK POINT TO 6 MILES
SOUTHEAST OF EAST HAMPTON...AND MOVING NORTHWEST AT 30 MPH.
PEOPLE IN EASTERN SUFFOLK COUNTY...INCLUDING EAST HAMPTON...
BRIDGEHAMPTON...HITHER HILLS STATE PARK...SAG HARBOR...NOYACK...
MONTAUK POINT...GARDNER'S ISLAND...SHELTER ISLAND...GREENPORT AND
PLUM ISLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES
AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING
OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4107 7185 4108 7196 4100 7210 4124 7203
4130 7192 4125 7203 4111 7209 4112 7212
4121 7212 4120 7213 4102 7212 4111 7233
4119 7215 4120 7216 4109 7245 4103 7234
4091 7227
MALOITSpecial weather statement, Oct 22, 9:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
919 PM EDT WED OCT 22 2014
NYZ078>081-177-179-230215-
NORTHEAST SUFFOLK-NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHEAST
SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
919 PM EDT WED OCT 22 2014
...STRONG THUNDERSTORMS WILL IMPACT SUFFOLK AND EASTERN NASSAU
COUNTIES...
AT 916 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
BRANFORD TO CENTER MORICHES TO SHINNECOCK HILLS TO EAST
HAMPTON...AND MOVING WEST AT 50 MPH.
PEOPLE IN SUFFOLK AND EASTERN NASSAU COUNTIES...INCLUDING
WESTHAMPTON...BRIDGEHAMPTON...EAST HAMPTON...SHINNECOCK
HILLS...MASTIC BEACH...MANORVILLE...DAVIS PARK...CENTER
MORICHES...SAG HARBOR AND RIVERHEAD...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE TO ONE
AND ONE HALF INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4066 7304 4058 7363 4087 7374 4085 7366
4090 7349 4095 7349 4091 7321 4098 7312
4099 7265 4119 7220 4118 7218 4113 7232
4112 7233 4102 7212 4113 7213 4113 7212
4111 7208 4100 7210 4105 7199 4103 7194
MALOITThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 8:29 PM EDT | Special Weather Statement | OKX | 46 min | |
| Oct 23, 4:51 AM EDT | Coastal Flood Statement | OKX | Greater Bridgeport Planning Region | 8 hr |
| Oct 22, 8:08 PM EDT | Special Marine Warning | OKX | 52 min | |
| Oct 22, 8:52 PM EDT | Special Marine Warning | OKX | 38 min | |
| Oct 22, 9:19 PM EDT | Special Weather Statement | OKX | Nassau, Suffolk | 56 min |
| Oct 22, 9:29 PM EDT | Special Marine Warning | OKX | 61 min | |
| Oct 22, 11:10 PM EDT | Areal Flood Advisory | OKX | Suffolk | 110 min |
| Oct 23, 4:51 AM EDT | Coastal Flood Statement | OKX | Kings, Nassau, Queens | 5 hr |
| Oct 23, 5:55 AM EDT | Small Craft Advisory | OKX | 31 hr |
Nearby
Wind Advisories in Connecticut, 2014Wind Advisories in New York, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.